MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE SUTURE CUT NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE SUTURE CUT NEEDLE DRIVER
Model Number 420296-02
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted hysterectomy procedure, the large suture cut needle driver instrument was not performing the movements during the incident.The surgical staff observed that the wire was broken.The procedure was completed with no reported injury and with a delay of less than 15 minutes.No fragment fell into the patient.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has requested that the large suture cut needle driver instrument be returned for failure analysis testing.As of the date of this report, the product has not yet been received.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The instrument was analyzed and found to have a broken grip cable at the grip hub location.The cable was fully broken.As a result of the full break, functional testing for motion related issues could not be performed.There was no discoloration, corrosion, or contamination on the cable that would occur from improper flushing or rinsing during reprocessing.Further inspection found no abnormally sharp or damaged components that could have contributed to the cable breaking.The complaint was confirmed by failure analysis.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
LARGE SUTURE CUT NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key19621472
Report Number2955842-2024-16360
Device Sequence Number8121436
Product Code NAY
UDI-Device Identifier00886874111789
UDI-Public(01)00886874111789(10)M10120907
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number420296-02
Device Catalogue Number420296
Device Lot NumberM10120907 249
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/08/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose